Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

14 year old with irregular periods, migraines and nose bleeding. Taking sodium valporate. What could be causing this?

my daughter is 14 and a half and has had her period for 18 months. she gets a period about every 3 months and struggles with hormonal reactions towards her period. she also gets migranes , and for the last 2 cycles has had a nosebleed in the 48 hours before her period starts. its debilitating but her doctor does not want to investigate and keeps trying to give me sodium valporate, amitriptolene or beta blockers as a preventative without actually trying to find a cause. im worried and not sure what to do
Asked On : Fri, 29 Mar 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

Why is your daughter receiving sodium valporate, amitriptolene and beta blockers? Does she have hypertension?

In the initial stages of menarche the menstrual periods can be irregular and can occur after a few months. However the nosebleed is normal. It is advisable that you get her blood pressure checked up.

I hope I have answered your query to your satisfaction.

Wishing your daughter all the best.


Rajiv K Khandelwal
Answered: Fri, 29 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor